MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 7X9CM CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 7X9CM CTN 100; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ulcer (2274)
Date of Event 01/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during catheter fixation, the insertion of a peripheral venous cannula (pvk) resulted in a grade 2-3 decubitus ulcer on the forearm of the patient using an iv3000 ported dressing.The plastic body of the pvk lied directly on the patient's skin.This means that moisture and pressure were directly applied to the skin area.It was usual to place a fleece pad underneath, which prevented a defect in the skin.However, this fleece pad was no longer included in the pvk plaster sets with transparent plaster material and was not available separately.This meant a risk for the patient.It is unknown how this adverse event was addressed.No further complications were reported.
 
Event or Problem Description
It was reported that during catheter fixation, the insertion of a peripheral venous cannula (pvk) resulted in a grade 2-3 decubitus ulcer on the forearm of the patient using an iv3000 ported dressing.The plastic body of the pvk lied directly on the patient's skin.This means that moisture and pressure were directly applied to the skin area.It was usual to place a fleece pad underneath, which prevented a defect in the skin.However, this fleece pad was no longer included in the pvk plaster sets with transparent plaster material and was not available separately.This meant a risk for the patient.This adverse event was addressed by secondary wound healing with jelonet and gentle border.No further complications were reported.
 
Additional Manufacturer Narrative
B5, d1/d2a/d2b, d4/catalog number, udi: updated.

Brand Name
IV3000 7X9CM CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21532104
Report Number8043484-2025-00011
Device Sequence Number7134113
Product Code KGX
UDI-Device Identifier05000223411497
UDI-Public5000223411497
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4006
Device Lot Number202424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown